I have been taking 300mg lithium carbonate tablets (one capsule twice a day) for a year now and it's worked like magic on my bipolar. However, my doctor recently switched me to capsules instead of tablets (don't know why- i just received the prescription change with no explanation) and today I got so frustrated over a homework problem that I started crying, which isn't something I've experienced since before I was put on lithium. In general I am feeling extremely frustrated and irritable, which were always red flags that I was entering a manic state, and the only change in my meds is the switch to capsules. Has anyone else experienced this?? Am I just not responding to my current dosage? Please help.
Can the capsule form of lithium be less effective?
Question posted by lithium_questions on 30 Jan 2022
Last updated on 30 January 2022
Are you taking generics? The dosage is the same in the tablets and capsules so I'm wondering if the capsules are manufactured by a different company. The inert ingredients may be different from what you're used to and it's thought that some substances used as fillers may hinder absorption of the drug in some people.
Did your doctor tell you that they were changing your script to capsules or could it be that the pharmacy is now stocking a different generic?
I'd verify with your doctor or pharmacist about this.
- Lithium uses and safety info
- Lithium prescribing info & package insert (for Health Professionals)
- Side effects of Lithium (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.